# SDR 99ZZZX4559

- Difficulty date: December 9, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N59764
- Make and model: Piper PA-31-350
- Aircraft serial: 317652037
- Engine: Lyc LTIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 1068291018
- Condition: Failed
- Location: Magneto
- Part time: 1,645 hours
- Component: Bendix
- Stage of operation: NR
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

PILOT RETURNED TO BASE CITING ENGINE FAILURE.  ENGINE WOULD NOT START WHEN ATTEMPTED ON GROUND.  FURTHER INVESTIGATION REVEALED THE DUAL MAGNETO EXPERIENCED TOTAL BEARING FAILURE.   MAGNETO WAS REPLACED AND A FULL GROUND RUN AND LEAK CHECK ACCOMPLISHED.  GROUND CHECK APPEARS NORMAL.  NOTE:  SEVERAL SINGLE ENGINE AIRCRAFT ALSO USE THIS DUEL MAGNETO.
